Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Increase in Cholesterol
Sep 29, 2006

Dear Doctor,

I havd been on Sustiva and Combivir for a year. During my most recent lipid profile my total cholesterol went from 170 to 202, HDL 40 LDL 162.Prior numbers were 170, HDL 40 LDL 130.CD4 512, 38%, VL undetectable. I just switched to Atripla.

My question is do you think my numbers will get better without AZT.I do exercise and eat healthy.

Thanks

Response from Dr. Henry

It is unclear whether switching from AZT to perhaps abacavir or tenofovir will decrease the LDL cholesterol-it might but variable. Sustiva can also increase LDL cholesterol. Nevirapine often has less of a cholesterol effect than efavirenz so that is a switch option for some. Diet and exercise can help as well before considering any need for lipid lowering therapy (which is dependent on overall risk for coronary artery disease from other factors such as family history, smoking, high blood pressure and more). KH



Previous
Side effects & Excercise
Next
oral sex

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement